California, 2010

Tornado in California, November 23, 2010

November 23, 2010 · NWS STO · 1 event in 1 county or zone

A brief tornado touched down near the town of Latrobe in western El Dorado County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS STO wrote it up.

A brief tornado touched down near the town of Latrobe in western El Dorado County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before the first event at Nov 23, 9:20 AM PST, 3 hours 57 minutes earlier.

Area forecast discussion, Nov 23, 9:20 AM PST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
920 AM PST TUE NOV 23 2010

.DISCUSSION...
WINTER STORM WARNING OVER THE COASTAL RANGE ABOVE 3000 FEET HAS BEEN
ALLOWED TO EXPIRE THIS MORNING. SHOWERS HAD DIMINISHED BY 8 AM IN
THAT REGION ACCORDING TO DOPPLER RADAR. WILL LIKELY LET THE WINTER
STORM WARNING EXPIRE AT 10 AM FOR 3000 FEET AND ABOVE ACROSS WESTERN
PLUMAS COUNTY AND LASSEN PARK AREA AS SHOWERS ARE STARTING TO
DIMINISH...HOWEVER...ISOLATED TO SCATTERED CONVECTIVE SHOWERS WILL
CONTINUE INTO THE AFTERNOON AND MAY BRING AN ADDITIONAL FEW INCHES
OF SNOW. MEANWHILE...WIDESPREAD SHOWERS PERSIST ACROSS THE NORTHERN
SIERRA TODAY. WINTER STORM WARNING FOR THE NORTHERN SIERRA WILL
REMAIN IN EFFECT UNTIL THIS EVENING AS AN ADDITIONAL FOOT OF NEW
SNOW COULD ACCUMULATE ACROSS THE HIGHER TERRAIN.

SPOTTER FROM KINGVALE (6193 FT ELEVATION) CALLED AROUND 8 AM
REPORTING 15 INCHES OF NEW SNOW IN THE PAST 24 HOURS AND BRINGING
THEIR STORM TOTAL THUS FAR UP TO AROUND 77 INCHES. HE ALSO REPORTED
VERY POOR VISIBILITIES DUE TO BLOWING SNOW FROM THE WINDY
CONDITIONS. MOUNTAIN TRAVEL IS DANGEROUS DUE TO THE WEATHER
CONDITIONS AND MOTORISTS SHOULD CHECK WITH CALTRANS FOR LATEST ROAD
HAZARDS. DOWNED TREES...SPINOUTS...ROAD CLOSURES AND CHAIN
REQUIREMENTS HAVE ALREADY BEEN REPORTED FOR SOME ROUTES INCLUDING
HWY 20...I-80...AND HWY 50. WE WILL ISSUE A PUBLIC INFORMATION
STATEMENT AROUND 11 AM TO UPDATE THE PUBLIC WITH
REPORTS/OBSERVATIONS FOR THE PAST 24 HOURS INCLUDING SNOW AMOUNTS
FROM SKI RESORTS.

COLD FRONT IS CURRENTLY DRAPED ACROSS NORCAL AND WILL MOVE
SOUTHEASTWARD THROUGH THE DAY APPROACHING INTERSTATE 80 LATER THIS
MORNING/EARLY AFTERNOON. VALLEY SHOWERS HAVE GENERALLY ENDED IN
NORTHERN SACRAMENTO VALLEY AND HAVE SIGNIFICANTLY DIMINISHED IN THE
REST OF THE CENTRAL VALLEY. RAIN AMOUNTS IN THE PAST HOUR HAVE
MEASURED LESS THAN A TENTH OF AN INCH IN OUR VALLEY ZONES. ISOLATED
CONVECTIVE SHOWERS CONTINUE ALONG THE FOOTHILLS WILL LESSEN AS THE
FRONT MOVES SOUTHWARD.

120 KT JET STREAM ON THE BACK END OF THE TROUGH IS ALIGNED
NORTH-SOUTH OVER WESTERN CANADA DIVING TOWARDS NORCAL BRINGING MUCH
COLDER AIR INTO THE GOLDEN STATE LATER TONIGHT. AS CLOUDS SCATTER
OUT AFTER THE FRONTAL PASSAGE...THIS WILL ALLOW TEMPERATURES TO DROP
BELOW FREEZING ACROSS THE VALLEY FLOOR. FREEZE WARNING IN EFFECT FOR
THE OVERNIGHT HOURS THRU 10 AM WEDNESDAY. COLD AIRMASS WILL PERSIST
INTO THE THANKSGIVING HOLIDAY WITH ANOTHER FREEZE WARNING FOR WED
NIGHT INTO THURS MORNING. DAYTIME HIGHS WON'T PROVIDE MUCH RELIEF
FROM THE COLD WITH MAX TEMPERATURES HOVERING IN THE MID 40S ACROSS
THE VALLEY FOR WEDNESDAY...RAISING A LITTLE ON THURSDAY INTO THE
UPPER 40S/LOWER 50S.  JBB

HERE ARE THE CURRENT RECORD LOWS FOR THE DATE AND CURRENT FORECAST
LOWS FOR WEDNESDAY NOVEMBER 24 AND THURSDAY NOVEMBER 25:

                             NOV. 24                   NOV. 25
                      RECORD LOW   FCST LOW     RECORD LOW  FCST LOW
REDDING                  28          22             28         28
RED BLUFF                29          24             29         28
DOWNTOWN SACRAMENTO      30          28             30         29
SACRAMENTO EXECUTIVE     29          28             26         29
STOCKTON                 27          29             29         28
MODESTO                  26          31             27         30

HERE ARE THE CURRENT RECORD LOW MAX TEMPERATURES FOR WEDNESDAY
NOVEMBER 24 AND FORECAST HIGHS:

                      RECORD LOW MAX  FCST HIGH
REDDING                  48              43
RED BLUFF                46              45
DOWNTOWN SACRAMENTO      44              46
SACRAMENTO EXECUTIVE     44              47
STOCKTON                 46              46
MODESTO                  46              46

A MODERATING AIRMASS SHOULD BRING DAYTIME HIGHS THURSDAY ABOVE
RECORD TERRITORY.

&&

.EXTENDED DISCUSSION (SATURDAY THROUGH TUESDAY)...
LONGWAVE TROUGH AXIS NEAR 125W WITH 120+ KT JET STREAM PLOWS DOWN
INTO THE TROUGH. THE ASSOCIATED SURFACE LOW IS FORECAST TO MOVE INTO
THE PAC NW...TRAILING A COLD FRONT S-SWWARD ACROSS NRN CAL. THE
ECMWF 500 MB TROUGH SHOULD PASS THROUGH THE FORECAST AREA BETWEEN
6-12Z SUNDAY (10PM-4AM SAT NIGHT INTO SUN MORN). THIS IS WHEN THE
MAJORITY OF THE PRECIPITATION SHOULD END. HOWEVER...SHOWER ACTIVITY
WILL CONTINUE AT LEAST OVER THE MOUNTAINS THROUGH SUNDAY. HPC AND WE
FAVOR AN ECMWF-BLEND. THE MODEL UNCERTAINTY IS FAIRLY SIGNIFICANT
THIS WEEKEND AS THE GFS TROUGH IS LESS AMPLIFIED AND MORE
PROGRESSIVE AS THE 500 MB TROUGH PASSES THROUGH NRN CAL SOME 12 HRS
PRIOR TO THE ECMWF. THE MODEL UNCERTAINTY CONTINUES INTO THE END OF
THE HOLIDAY WEEKEND AND INTO NEXT WEEK WITH THE ECMWF SHOWING COLD
NORTHEASTERLY FLOW ON THE BACKSIDE OF A LARGE TROF OVER THE GREAT
BASIN AND THE GFS SHOWING A MUCH FLATTER RIDGE. BOTH MODELS SHOW A
SURFACE HIGH IN THE GREAT BASIN SETTING UP A TRANS-SIERRA EASTERLY
WIND. THE STRENGTH OF THE HIGH WILL DETERMINE WIND SPEEDS AND TEMPS.
FOR THE TIME BEING WE HAVE TRENDED THE POPS ON TUE TOWARDS CLIMO TUE
AS THE NEXT TROUGH TRIES TO BREAK DOWN THE RIDGE.  JCLAPP

&&

.AVIATION...
NORTHWESTERLY FLOW ALOFT AS UPR LOW CENTERED NE OF NOR CAL CONTINUES
TO BRING WIDESPREAD MVFR/IFR TO THE SAC VALLEY AND LOCALIZED VLIFR
TO KAUN...KBLU...KTRK.  SOUTHEASTERLY WINDS AND SHOWERS WILL
CONTINUE AHEAD OF SFC COLD FRONT THRU 19Z FOR THE CNTRL VALLEY.
WINDS GUSTING UP TO 30KT IN THE VALLEY AND 40KT OVER THE SIERNEV
THRU 11/24 00Z.   CLEARING SKIES AND NORTHERLY WINDS FOLLOW BEHIND
THE SFC FRONT WITH SCT CU DEVELOPING DURING THE AFTERNOON.  DRP

&&

.STO WATCHES/WARNINGS/ADVISORIES...

WINTER STORM WARNING UNTIL 10 AM PST THIS MORNING ABOVE 3000 FEET
FOR THE WESTERN PLUMAS COUNTY/LASSEN PARK.

WINTER STORM WARNING UNTIL 6 PM PST THIS EVENING ABOVE 3000 FEET FOR
THE WEST SLOPE NORTHERN SIERRA NEVADA.

FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM PST FOR THE SACRAMENTO
VALLEY...CARQUINEZ STRAIT AND DELTA...NORTHERN SAN JOAQUIN VALLEY.

FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR THE
SACRAMENTO VALLEY...CARQUINEZ STRAIT AND DELTA...NORTHERN SAN
JOAQUIN VALLEY.

&&
Hazardous weather outlook, Nov 23, 5:30 AM PST, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
530 AM PST TUE NOV 23 2010

CAZ013>019-063-064-066>069-241500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
530 AM PST TUE NOV 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

HEAVY SNOW WILL CONTINUE INTO THE AFTERNOON ACROSS THE NORTHERN
SIERRA NEVADA WHILE TAPERING OFF ACROSS THE REMAINDER OF NORTHERN
CALIFORNIA/S HIGHER TERRAIN. PERIODS OF BLOWING SNOW WITH NEAR ZERO
VISIBILITY WILL BE LIKELY AT TIMES IN THE NORTHERN SIERRA NEVADA
THIS MORNING. SNOW WILL END ACROSS THE NORTHERN SIERRA BY THIS
EVENING AS THE COLD FRONT MOVES SOUTH OF THE REGION INTO CENTRAL
CALIFORNIA. CLEARING SKIES TONIGHT WILL SET THE STAGE FOR SEVERAL
NIGHTS OF SUB-FREEZING TEMPERATURES IN THE CENTRAL VALLEY.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* FREEZE WARNING.............SEE WWUS76 KSTO - NPWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

RELATIVELY CLEAR SKIES AND A COLD AND DRY AIRMASS WILL CONTINUE THE
POTENTIAL FOR HARD FREEZES AT NIGHT IN THE CENTRAL VALLEY THROUGH
THE END OF THE WEEK.

* FREEZE WARNING.............SEE WWUS76 KSTO - NPWSTO FOR DETAILS *

* FREEZE WATCH...............SEE WWUS76 KSTO - NPWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

In the hours before

Local storm report, Nov 23, 7:26 AM PST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
726 AM PST TUE NOV 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     STORM TOTAL SNOW BOREAL SKI RESORT       39.34N 120.34W
11/22/2010  E78.0 INCH       PLACER CA               SKIRESORT
	    3 DAY STORM TOTAL FROM 11/19/2010 TO 22/22/2010
	    7700 FEET ELEVATION.

0700 AM     STORM TOTAL SNOW SUGAR BOWL SKI RESORT   39.31N 120.33W
11/22/2010  E44.0 INCH       PLACER CA               SKIRESORT
	    3 DAY STORM TOTAL FROM 11/19/2010 TO 22/22/2010
            8400 FEET ELEVATION.

0700 AM     STORM TOTAL SNOW BEAR VALLEY SKI RESORT  38.46N 120.02W
11/22/2010  E54.0 INCH       ALPINE             CA   SKIRESORT
	    3 DAY STORM TOTAL FROM 11/19/2010 TO 22/22/2010
            8500 FEET ELEVATION.

0700 AM     STORM TOTAL SNOW 1 SSE BEAR VALLEY       38.45N 120.03W
11/22/2010  E34.0 INCH        ALPINE CA              SNOTEL
            3 DAY STORM TOTAL FROM 11/19/2010 TO 22/22/2010
            7198 FEET ELEVATION.

0700 AM     STORM TOTAL SNOW 2 ESE CARSON PASS       38.68N 119.96W
11/22/2010  E40.0 INCH        ALPINE CA  	     SNOTEL
	    3 DAY STORM TOTAL FROM 11/19/2010 TO 22/22/2010
            8028 FEET ELEVATION.

0700 AM     STORM TOTAL SNOW 7 SSE CARSON PASS       38.61N 119.92W
11/22/2010  E36 INCH       ALPINE CA                 SNOTEL
	    3 DAY STORM TOTAL FROM 11/19/2010 TO 22/22/2010
            8000 FEET ELEVATION.

0700 AM     STORM TOTAL SNOW 2 ENE KIRKWOOD          38.71N 120.04W
11/22/2010  E36 INCH        ALPINE CA                SNOTEL
	    3 DAY STORM TOTAL FROM 11/19/2010 TO 22/22/2010
            8000 FEET ELEVATION.

0700 AM     STORM TOTAL SNOW CARSON PASS             38.69N 119.99W
11/22/2010  E29.0 INCH       ALPINE CA               SNOTEL
	    3 DAY STORM TOTAL FROM 11/19/2010 TO 22/22/2010
            8400 FEET ELEVATION.

0700 AM     STORM TOTAL SNOW 1 NE SODA SPRINGS       39.33N 120.37W
11/22/2010  E43.0 INCH        NEVADA CA              SNOTEL
	    3 DAY STORM TOTAL FROM 11/19/2010 TO 22/22/2010
            6900 FEET ELEVATION.

0700 AM     STORM TOTAL SNOW 1 ENE NORTHSTAR         39.29N 120.11W
11/22/2010  E65.0 INCH       PLACER CA               SKIRESORT
	    3 DAY STORM TOTAL FROM 11/19/2010 TO 22/22/2010
            8600 FEET ELEVATION.

0700 AM     STORM TOTAL SNOW BLUE CANYON             39.28N 120.71W
11/22/2010  E35 INCH       PLACER CA                 SNOTEL
	    3 DAY STORM TOTAL FROM 11/19/2010 TO 22/22/2010
            4800 FEET ELEVATION.

0700 AM     STORM TOTAL SNOW 2 WSW SQUAW VALLEY      39.19N 120.26W
11/22/2010  E32.0 INCH       PLACER CA               SNOTEL
	    3 DAY STORM TOTAL FROM 11/19/2010 TO 22/22/2010
            8200 FEET ELEVATION.

0700 AM     STORM TOTAL SNOW 21 SSW MOUNT SHASTA     41.05N 122.48W
11/22/2010  E23.1 INCH        SHASTA CA              SNOTEL
	    3 DAY STORM TOTAL FROM 11/19/2010 TO 22/22/2010
            1650 FEET ELEVATION.

0700 PM     STORM TOTAL SNOW 4 ENE GRASS VALLEY      39.23N 120.98W
11/22/2010  E18.0 INCH       NEVADA             CA   PUBLIC
            MODERATE SNOW, POWER OUT SINCE NOON (GRASS VALLEY), MANY
            TREE LIMBS DOWN DUE TO WEIGHT OF SNOW ON BRANCHES

1210 PM     STORM TOTAL SNOW 14 ENE AUBURN           39.00N 120.86W
11/22/2010  E11.0 INCH       PLACER             CA   TRAINED SPOTTER
            11 INCHES OF SNOW OVERNIGHT. NO POWER SINCE 11 PM LAST
            NIGHT.

0943 PM     STORM TOTAL SNOW 7 W QUINCY              39.12N 120.95W
11/20/2010  E16.5 INCH       PLACER             CA   PUBLIC
            POWER OUT FOR THE LAST HALF HOUR FOR QUINCY/CHESTER
            AREA.

&&
Local storm report, Nov 23, 7:26 AM PST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
726 AM PST TUE NOV 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     STORM TOTAL SNOW BOREAL SKI RESORT       39.34N 120.34W
11/22/2010  E78.0 INCH       PLACER CA               SKIRESORT
	    3 DAY STORM TOTAL FROM 11/19/2010 TO 22/22/2010
	    7700 FEET ELEVATION.

0700 AM     STORM TOTAL SNOW SUGAR BOWL SKI RESORT   39.31N 120.33W
11/22/2010  E44.0 INCH       PLACER CA               SKIRESORT
	    3 DAY STORM TOTAL FROM 11/19/2010 TO 22/22/2010
            8400 FEET ELEVATION.

0700 AM     STORM TOTAL SNOW BEAR VALLEY SKI RESORT  38.46N 120.02W
11/22/2010  E54.0 INCH       ALPINE             CA   SKIRESORT
	    3 DAY STORM TOTAL FROM 11/19/2010 TO 22/22/2010
            8500 FEET ELEVATION.

0700 AM     STORM TOTAL SNOW 1 SSE BEAR VALLEY       38.45N 120.03W
11/22/2010  E34.0 INCH        ALPINE CA              SNOTEL
            3 DAY STORM TOTAL FROM 11/19/2010 TO 22/22/2010
            7198 FEET ELEVATION.

0700 AM     STORM TOTAL SNOW 2 ESE CARSON PASS       38.68N 119.96W
11/22/2010  E40.0 INCH        ALPINE CA  	     SNOTEL
	    3 DAY STORM TOTAL FROM 11/19/2010 TO 22/22/2010
            8028 FEET ELEVATION.

0700 AM     STORM TOTAL SNOW 7 SSE CARSON PASS       38.61N 119.92W
11/22/2010  E36 INCH       ALPINE CA                 SNOTEL
	    3 DAY STORM TOTAL FROM 11/19/2010 TO 22/22/2010
            8000 FEET ELEVATION.

0700 AM     STORM TOTAL SNOW 2 ENE KIRKWOOD          38.71N 120.04W
11/22/2010  E36 INCH        ALPINE CA                SNOTEL
	    3 DAY STORM TOTAL FROM 11/19/2010 TO 22/22/2010
            8000 FEET ELEVATION.

0700 AM     STORM TOTAL SNOW CARSON PASS             38.69N 119.99W
11/22/2010  E29.0 INCH       ALPINE CA               SNOTEL
	    3 DAY STORM TOTAL FROM 11/19/2010 TO 22/22/2010
            8400 FEET ELEVATION.

0700 AM     STORM TOTAL SNOW 1 NE SODA SPRINGS       39.33N 120.37W
11/22/2010  E43.0 INCH        NEVADA CA              SNOTEL
	    3 DAY STORM TOTAL FROM 11/19/2010 TO 22/22/2010
            6900 FEET ELEVATION.

0700 AM     STORM TOTAL SNOW 1 ENE NORTHSTAR         39.29N 120.11W
11/22/2010  E65.0 INCH       PLACER CA               SKIRESORT
	    3 DAY STORM TOTAL FROM 11/19/2010 TO 22/22/2010
            8600 FEET ELEVATION.

0700 AM     STORM TOTAL SNOW BLUE CANYON             39.28N 120.71W
11/22/2010  E35 INCH       PLACER CA                 SNOTEL
	    3 DAY STORM TOTAL FROM 11/19/2010 TO 22/22/2010
            4800 FEET ELEVATION.

0700 AM     STORM TOTAL SNOW 2 WSW SQUAW VALLEY      39.19N 120.26W
11/22/2010  E32.0 INCH       PLACER CA               SNOTEL
	    3 DAY STORM TOTAL FROM 11/19/2010 TO 22/22/2010
            8200 FEET ELEVATION.

0700 AM     STORM TOTAL SNOW 21 SSW MOUNT SHASTA     41.05N 122.48W
11/22/2010  E23.1 INCH        SHASTA CA              SNOTEL
	    3 DAY STORM TOTAL FROM 11/19/2010 TO 22/22/2010
            1650 FEET ELEVATION.

0700 PM     STORM TOTAL SNOW 4 ENE GRASS VALLEY      39.23N 120.98W
11/22/2010  E18.0 INCH       NEVADA             CA   PUBLIC
            MODERATE SNOW, POWER OUT SINCE NOON (GRASS VALLEY), MANY
            TREE LIMBS DOWN DUE TO WEIGHT OF SNOW ON BRANCHES

1210 PM     STORM TOTAL SNOW 14 ENE AUBURN           39.00N 120.86W
11/22/2010  E11.0 INCH       PLACER             CA   TRAINED SPOTTER
            11 INCHES OF SNOW OVERNIGHT. NO POWER SINCE 11 PM LAST
            NIGHT.

0943 PM     STORM TOTAL SNOW 7 W QUINCY              39.12N 120.95W
11/20/2010  E16.5 INCH       PLUMAS             CA   PUBLIC
            POWER OUT FOR THE LAST HALF HOUR FOR QUINCY/CHESTER
            AREA.

&&

The radar

The Sacramento radar (KDAX), 61 km away, was scanning. The volume nearest the first event began at 21:17 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, El Dorado

When
November 23, 1:17 PM PST to 1:21 PM PST
Where
El Dorado County, 0.96 mi NNW of Latrobe to 2 mi NE of Latrobe
Rating
EF1
Path length
1.99 mi
Path width
10 yd
Property damage
$2,000
Reported by
Public
Coordinates
38.582, -120.979

At approximately 1:17 pm an EF1 tornado developed near the town of Latrobe in El Dorado County, which is about four miles south of El Dorado Hills. The maximum wind speed of the tornado was estimated at 100 mph with a damage path of two miles. No injuries or fatalities have been reported. There was damage to the roof of one commercial building, a single power pole, a water tank, and to numerous trees.

Witness reports were crucial to the conclusion of the damage assessment as there was not a great deal of damage from which to distinguish between tornadic, downburst, or straight line winds. The conclusion of an EF1 designation was based primarily upon the damage caused to the oak trees in the damage path.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2010Every state in 2010This day in weather historyThe tornado archive for California, 2010Warnings in California, November 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 299698.